Stochastic Machine Scheduling with Prcedence Constraints

M. Skutella, M.J. Uetz

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

We consider parallel, identical machine scheduling problems, where the jobs are subject to precedence constraints and release dates, and where the processing times of jobs are governed by independent probability distributions. Our objective is to minimize the expected value of the total weighted completion time. Building upon a linear programming relaxation by Mohring, Schulz, and Uetz [ J. ACM, 46 ( 1999), pp. 924 - 942] and a delayed list scheduling algorithm by Chekuri et al. [SIAM J. Comput., 31 ( 2001), pp. 146 - 166], we derive the first constant-factor approximation algorithms for this model.
Original languageEnglish
Pages (from-to)788-802
Number of pages15
JournalSiam Journal on Computing
Volume34
Issue number4
DOIs
Publication statusPublished - 1 Jan 2005

Cite this